Alert archive / West Virginia / Special Weather Statements in 2016

Special Weather Statement, NWS Blacksburg, VA

July 28, 2016Greenbrier County, West Virginia

NWS Blacksburg, VA issued this special weather statement at Jul 28, 2016, 5:13 AM EDT for Greenbrier County, West Virginia. It was in force for 62 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 28, 2016, 5:13 AM EDT (09:13 UTC)
Expired
Jul 28, 2016, 6:15 AM EDT
In force
62 min
Issued by
NWS Blacksburg, VA

County Greenbrier County, WV

The radar

The Roanoke radar (KFCX), 104 km from the middle of the area, began a volume at 09:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Roanoke, VA (KRNK), launched 00:00Z, 9.2 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Roanoke, VA at 00:00Z on 2016-07-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1188 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Roanoke, VA at 00:00Z on 2016-07-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 5 square meters per square second.193958Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1188 J/kg
Mixed-layer CIN
-15 J/kg
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
20 kt
0-1 km storm-relative helicity
5 m²/s²
0-3 km storm-relative helicity
54 m²/s²
Significant tornado parameter
0.1
Supercell composite
1.5

Open this sounding in Storm Lab

The text

As transmitted.

513 
WWUS81 KRNK 280913
SPSRNK

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 AM EDT THU JUL 28 2016
 
WVZ044-507-508-281015-
EASTERN GREENBRIER-WESTERN GREENBRIER-MONROE-
513 AM EDT THU JUL 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT 
GREENBRIER AND NORTHEASTERN MONROE COUNTIES...

AT 511 AM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
CRAIGSVILLE TO NEAR RONCEVERTE...AND WAS MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
RENICK...
AND NEOLA.

THIS INCLUDES THE FOLLOWING LOCATION THE WEST VIRGINIA STATE
FAIRGROUNDS.
 
LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE PONDING OF WATER ON ROADWAYS. DO NOT DRIVE YOUR VEHICLE
THROUGH WATER COVERING A ROAD.

LAT...LON 3822 8036 3811 8036 3805 8026 3804 8016
      3806 8011 3806 7996 3800 8000 3790 8012
      3787 8016 3784 8018 3780 8023 3778 8022
      3775 8026 3772 8025 3769 8029 3762 8058
      3810 8068 3811 8067 3827 8044
TIME...MOT...LOC 0911Z 245DEG 23KT 3837 8066 3772 8052 
$$

MBS

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Blacksburg, VA wrote its last area forecast discussion before this special weather statement went out at Jul 28, 2:11 AM EDT, 3 hours 2 minutes earlier.

Area forecast discussion, Jul 28, 2:11 AM EDT, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Blacksburg VA
211 AM EDT Thu Jul 28 2016

.SYNOPSIS...
A wavy front will be nearly stationary from the Mid Atlantic
region to the mid Mississippi Valley through the end of the week.
Weak impulses tracking along the front will combine with deep
moisture to produce periodic rounds of showers and thunderstorms.

&&

.NEAR TERM /THROUGH TODAY/...
As of 945 PM EDT Wednesday...

Atmosphere has generally been worked over in terms of instability
needed for showers/storms. There may be lingering showers and a
few isolated storms overnight but with significantly reduced
intensity due to loss of daytime heating and reduction in
available CAPE. Today's rainfall will lead to patchy fog
overnight otherwise the main theme for the overnight will be the
high dewpoints (lower 70s most areas and muggy conditions) and a
continuation of the muggy conditions.

As we head to Thursday, models continue to advertise decent
shortwave moving from the TN Valley into the eastern Ohio Valley.
Better upper support with backing winds suggests that higher
threat of showers and storms occurs over the mountains, though
further east is limited some. Any cloud cover tonight into
Thursday from blow off of upstream convection may inhibit stronger
storms in the west, but should be more sunshine in the east. The
Storm Prediction Center Day 2 has a slight risk of severe storms
in our piedmont counties Thursday and marginal elsewhere.

Looking for highs on Thursday to range from the lower to mid 80s
west to lower to mid 90s east.

&&

.SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/...
As of 330 PM EDT Wednesday...

Overall synoptic pattern shows upper ridge across the western states
with broad trough developing across the MS/OH valley as fairly
strong short-wave helps to amplify the trough. This will spin up
a weak surface low...currently forecast by the consensus of
models to pass just to our northwest Thursday night and Friday
with an axis of very high PWATS and the potential for significant
rainfall mainly to our north and west. QPF ranges from less than
0.25 inches far southeast CWA up to possibly 1.50 inches far
northwest. Recently issued WPC Day 2 (12z Thu-12z Fri) Excessive
Rainfall outlook show an area of slight chance for excessive
rainfall mainly north and west as well. Cannot rule out some hydro
issues in our northern counties with this much rainfall but better
likelihood north of the CWA where some Flood Watches have been or
are likely to be issued. At this point no Flood Watches for our
area but will have to monitor closely for any southward shifts in
the expected area of heaviest rainfall. Partial clearing Friday
into the weekend with little significant change in the overall
pattern. Maintaining diurnal thunderstorm chances in the still
moist and unstable air mass. Temperatures near to slightly above
seasonal normals.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
As of 330 PM EDT Wednesday...

The generalized pattern over the CONUS will be slow to change in the
extended period as upper ridge builds over the western states an
broad troughing takes hold across the eastern U.S. Expect several
shortwaves will crest the western ridge and help to amplify the
eastern trough early in the period. Meanwhile a surface frontal
boundary will persist in the vicinity of the mid-Atlantic through
the period oscillating somewhat north and south in response to short-
wave activity and modified by rounds of mainly afternoon/evening convection.
The air mass will remain warm and humid through the period with
daily highs near to slightly above normal and lows above normal
due to the high humidity and considerable cloudiness at times. By
Wednesday indications are that H5 heights will begin to rise again
with somewhat drier and hotter conditions for mid-week period.

&&

.AVIATION /06Z THURSDAY THROUGH MONDAY/...
As of 200 AM EDT Thursday...

Area of showers and thunderstorms with MVFR ceilings and
visibilities over eastern Kentucky and southwest Virginia will
continue to move northeast this morning. Along the Blue Ridge and
into the piedmont of Virginia and North Carolina areas of fog and
stratus will develop. Observations showed high surface dew points
with little to no dew point depression. High confidence of IFR to
LIFR fog at KBCB and KLWB this morning. Medium confidence how far
visibilities will drop at KBLF and KROA. The fog will dissipate
after sunrise with VFR visibility by 14Z/10AM. May take longer for
ceilings to lift back to VFR.

Storms will develop over the mountains during the early afternoon
and then move east into the foothills and piedmont during the mid-
late afternoon. There is a high likelihood for VCTS for all of
the flight terminals in the central Appalachians this afternoon
but timing of MVFR conditions too uncertain to include in the bodyof
the TAFs at this time. Bufkit showed a favorable shear profile
for more organized storms and the potential for microburst winds
within the thunderstorm cores leading to isolated surface gusts of
30-50kts.

Coverage of thunderstorms will diminish after sunset in the
piedmont. Scattered showers will continue in the mountains
overnight. Models suggested ceilings will lower to MVFR with deep
westerly winds around 06Z. Have not lowered the ceilings in the
TAFS at this point.

Extended aviation discussion...

An upper ridge of high pressure will remain just south of the
area and a residual frontal boundary will remain over the area through
Monday. This will allow for periodic, mainly diurnally
driven, deep convection. A more widespread sub-VFR potential
exists into Friday per a strong wave of low pressure which will
ripple east along a stalled front. After the passage of this
wave, some decrease in coverage of precipiation is expected over
the weekend. In addition to the thunderstorm threat, late night
and early morning fog will likely occur at the usual valley
locations.

&&

.RNK WATCHES/WARNINGS/ADVISORIES...
VA...None.
NC...None.
WV...None.

&&

SYNOPSIS...AMS
NEAR TERM...PM/WP
SHORT TERM...PC
LONG TERM...PC
AVIATION...AMS/PM
Hazardous weather outlook, Jul 27, 9:53 AM EDT, 19 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BLACKSBURG VA
953 AM EDT WED JUL 27 2016

NCZ001>006-018>020-VAZ007-009>020-022>024-032>035-043>047-058-059-
WVZ042>044-507-508-281400-
ASHE-ALLEGHANY NC-SURRY-STOKES-ROCKINGHAM-CASWELL-WATAUGA-WILKES-
YADKIN-TAZEWELL-SMYTH-BLAND-GILES-WYTHE-PULASKI-MONTGOMERY-GRAYSON-
CARROLL-FLOYD-CRAIG-ALLEGHANY VA-BATH-ROANOKE-BOTETOURT-ROCKBRIDGE-
PATRICK-FRANKLIN-BEDFORD-AMHERST-HENRY-PITTSYLVANIA-CAMPBELL-
APPOMATTOX-BUCKINGHAM-HALIFAX-CHARLOTTE-MERCER-SUMMERS-MONROE-
EASTERN GREENBRIER-WESTERN GREENBRIER-
953 AM EDT WED JUL 27 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL NORTH
CAROLINA...NORTHWEST NORTH CAROLINA...CENTRAL VIRGINIA...SOUTH
CENTRAL VIRGINIA...SOUTHWEST VIRGINIA...WEST CENTRAL VIRGINIA AND
SOUTHEAST WEST VIRGINIA.

.DAY ONE...TODAY AND TONIGHT.

STRONG TO ISOLATED SEVERE THUNDERSTORMS WITH DAMAGING WINDS WILL
BE POSSIBLE THIS AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

SEVERE THUNDERSTORMS WITH DAMAGING WINDS AND LARGE HAIL WILL BE
POSSIBLE THURSDAY AFTERNOON INTO FRIDAY. EXCESSIVE RAINFALL IS
ALSO POSSIBLE AND MAY BRING A THREAT FOR FLOODING.

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER WILL BE LOWER
THROUGH THE WEEKEND.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Jul 28, 3:11 AM EDT, 2 hours 2 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
311 AM EDT THU JUL 28 2016

VAZ007-010-012-280730-
TAZEWELL-WYTHE-BLAND-
311 AM EDT THU JUL 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CENTRAL
TAZEWELL...NORTHWESTERN WYTHE AND SOUTHERN BLAND COUNTIES...

AT 310 AM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
JEWELL RIDGE TO CERES...AND WAS MOVING EAST AT 25 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BLAND...
TAZEWELL...
CERES...
BURKES GARDEN...
AND CLIFFIELD.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO
AND TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3720 8176 3722 8175 3723 8174 3724 8174
      3724 8172 3720 8168 3720 8159 3721 8156
      3722 8154 3723 8151 3725 8150 3704 8095
      3696 8130 3717 8186
TIME...MOT...LOC 0710Z 258DEG 23KT 3720 8183 3701 8132

MBS
Special weather statement, Jul 28, 3:29 AM EDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
329 AM EDT THU JUL 28 2016

VAZ007-010>013-WVZ042-280830-
TAZEWELL-WYTHE-BLAND-PULASKI-GILES-MERCER-
329 AM EDT THU JUL 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT NORTHWESTERN
PULASKI...SOUTHWESTERN GILES...NORTHEASTERN TAZEWELL... NORTHWESTERN
WYTHE...BLAND AND SOUTHWESTERN MERCER COUNTIES...

AT 327 AM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM 6 MILES
SOUTH OF GARY TO NEAR FAVONIA...AND WAS MOVING NORTHEAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE POSSIBLE WITH THESE STORMS AND MAY BRING
DOWN SMALL TREE LIMBS.

LOCATIONS IMPACTED INCLUDE...
WYTHEVILLE...
BLAND...
PRINCETON...
BLUEFIELD...
AND MATOAKA.

THIS INCLUDES THE FOLLOWING LOCATION MERCER COUNTY AIRPORT.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS...FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.

LAT...LON 3721 8156 3723 8151 3726 8150 3725 8148
      3727 8145 3727 8142 3731 8140 3732 8137
      3742 8131 3741 8129 3742 8128 3746 8131
      3747 8128 3749 8126 3712 8069 3695 8116
      3720 8159
TIME...MOT...LOC 0727Z 235DEG 17KT 3727 8156 3702 8118

MBS
Special weather statement, Jul 28, 3:35 AM EDT, 1 hour 38 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
335 AM EDT THU JUL 28 2016

VAZ011-013-014-018-022-WVZ044-280830-
CRAIG-MONTGOMERY-ROANOKE-PULASKI-GILES-MONROE-
335 AM EDT THU JUL 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
SOUTHWESTERN CRAIG...NORTHEASTERN PULASKI...WESTERN ROANOKE...
NORTHEASTERN GILES...NORTHERN MONTGOMERY AND SOUTHEASTERN MONROE
COUNTIES...

AT 333 AM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
PEMBROKE TO WALTON...AND WAS MOVING EAST AT 15 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
BLACKSBURG...
CHRISTIANSBURG...
RADFORD...
PEARISBURG...
AND PEMBROKE.

THIS INCLUDES THE FOLLOWING LOCATION VIRGINIA TECH.

HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND WILL CAUSE
PONDING OF WATER ON ROADWAYS. DO NOT DRIVE YOUR VEHICLE THROUGH
WATER COVERING THE ROAD.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3755 8028 3718 8007 3714 8059 3739 8076
TIME...MOT...LOC 0733Z 257DEG 13KT 3735 8064 3719 8055

MBS
Special weather statement, Jul 28, 3:59 AM EDT, 1 hour 14 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
359 AM EDT THU JUL 28 2016

WVZ042>044-280900-
SUMMERS-MERCER-MONROE-
359 AM EDT THU JUL 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT SOUTHERN SUMMERS...
MERCER AND SOUTHWESTERN MONROE COUNTIES...

AT 357 AM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM
WENONAH...THROUGH SPANISHBURG...TO NEAR PRINCETON...AND WAS MOVING
NORTHEAST AT 20 MPH.

THESE STORMS WILL HAVE WIND GUSTS OF 50 TO 55 MPH...AND MAY BRING
DOWN SMALL TREE LIMBS.

LOCATIONS IMPACTED INCLUDE...
BLUEFIELD...
PRINCETON...
HINTON...
ATHENS...
AND PETERSTOWN.

TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE LOCALIZED FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
SEEK A SAFE SHELTER INSIDE A BUILDING OR VEHICLE.

LAT...LON 3750 8126 3751 8121 3758 8119 3760 8114
      3759 8109 3761 8106 3764 8106 3771 8095
      3770 8091 3767 8090 3769 8088 3763 8064
      3743 8065 3739 8078 3743 8086 3739 8088
      3736 8087 3727 8116 3742 8118 3745 8131
TIME...MOT...LOC 0757Z 243DEG 17KT 3749 8124 3746 8111 3733 8110

MBS
Local storm report, Jul 28, 4:06 AM EDT, 1 hour 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BLACKSBURG VA
406 AM EDT THU JUL 28 2016

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0350 AM     TSTM WND DMG     5 NE BLUEFIELD          37.29N 81.21W
07/28/2016                   MERCER             WV   911 CALL CENTER

            ONE TREE DOWN ON AIRPORT ROAD.

&&

MBS
Special weather statement, Jul 28, 5:13 AM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BLACKSBURG VA
513 AM EDT THU JUL 28 2016

WVZ044-507-508-281015-
EASTERN GREENBRIER-WESTERN GREENBRIER-MONROE-
513 AM EDT THU JUL 28 2016

...A LINE OF STRONG THUNDERSTORMS WILL AFFECT
GREENBRIER AND NORTHEASTERN MONROE COUNTIES...

AT 511 AM EDT...A LINE OF STRONG THUNDERSTORMS EXTENDED FROM NEAR
CRAIGSVILLE TO NEAR RONCEVERTE...AND WAS MOVING NORTHEAST AT 25 MPH.

WINDS IN EXCESS OF 40 MPH ARE POSSIBLE WITH THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
LEWISBURG...
WHITE SULPHUR SPRINGS...
RONCEVERTE...
RENICK...
AND NEOLA.

THIS INCLUDES THE FOLLOWING LOCATION THE WEST VIRGINIA STATE
FAIRGROUNDS.

LOCALLY HEAVY RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
CAUSE PONDING OF WATER ON ROADWAYS. DO NOT DRIVE YOUR VEHICLE
THROUGH WATER COVERING A ROAD.

LAT...LON 3822 8036 3811 8036 3805 8026 3804 8016
      3806 8011 3806 7996 3800 8000 3790 8012
      3787 8016 3784 8018 3780 8023 3778 8022
      3775 8026 3772 8025 3769 8029 3762 8058
      3810 8068 3811 8067 3827 8044
TIME...MOT...LOC 0911Z 245DEG 23KT 3837 8066 3772 8052

MBS

The office that day

Everything else NWS Blacksburg, VA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 28, 2:33 AM EDTSpecial Weather StatementRNKTazewell57 min
Jul 28, 2:51 AM EDTSpecial Weather StatementRNKGiles39 min
Jul 28, 3:06 AM EDTSpecial Weather StatementRNKPrince Edward9 min
Jul 28, 3:11 AM EDTSpecial Weather StatementRNKTazewell19 min
Jul 28, 3:29 AM EDTSpecial Weather StatementRNKBland61 min
Jul 28, 3:35 AM EDTSpecial Weather StatementRNKGiles, Montgomery, Roanoke55 min
Jul 28, 12:17 PM EDTFlash Flood WatchRNKTazewell10 hr
Jul 28, 3:01 PM EDTSpecial Weather StatementRNKCarroll, Pulaski, City of Galax, City of Radford44 min
Jul 28, 3:33 PM EDTSevere Thunderstorm WarningRNKCarroll, Floyd, Patrick39 min
Jul 28, 3:43 PM EDTSpecial Weather StatementRNKCity of Radford47 min
Jul 28, 3:53 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem37 min
Jul 28, 4:23 PM EDTSpecial Weather StatementRNKCraig37 min
Jul 28, 4:29 PM EDTSpecial Weather StatementRNKCity of Roanoke, City of Salem31 min
Jul 28, 4:30 PM EDTSpecial Weather StatementRNKWythe30 min
Jul 28, 4:47 PM EDTSpecial Weather StatementRNKBotetourt28 min
Jul 28, 4:52 PM EDTSpecial Weather StatementRNKBotetourt23 min
Jul 28, 5:12 PM EDTSevere Thunderstorm WarningRNKAlleghany, Botetourt, Craig, Rockbridge52 min
Jul 28, 5:23 PM EDTSpecial Weather StatementRNKCarroll, City of Galax37 min
Jul 28, 5:29 PM EDTSpecial Weather StatementRNKRockbridge, City of Lexington31 min
Jul 28, 5:37 PM EDTSevere Thunderstorm WarningRNKFranklin53 min
Jul 28, 5:44 PM EDTSevere Thunderstorm WarningRNKRockbridge, City of Lexington43 min
Jul 28, 5:52 PM EDTSevere Thunderstorm WarningRNKAmherst, Bedford, City of Lynchburg53 min
Jul 28, 6:17 PM EDTSevere Thunderstorm WarningRNKAmherst, Appomattox, Buckingham, Campbell, City of Lynchburg58 min
Jul 28, 7:10 PM EDTSevere Thunderstorm WarningRNKAppomattox, Buckingham37 min
Jul 28, 1:31 AM EDTSpecial Weather StatementRNKAshe59 min
Jul 28, 3:59 AM EDTSpecial Weather StatementRNKMercer, Summers61 min

Nearby

Special Weather Statements in West Virginia, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.